Alert archive / Michigan / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 39, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 26, 2025, 1:11 PM EDT for Calhoun County, Jackson County, Michigan. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2025, 1:11 PM EDT (17:11 UTC)
- Expired
- Jun 26, 2025, 1:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Calhoun County, MI, Jackson County, MI
The radar
The Grand Rapids radar (KGRR), 104 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 5.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 229 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
497
WUUS53 KGRR 261711
SVRGRR
MIC025-075-261745-
/O.NEW.KGRR.SV.W.0039.250626T1711Z-250626T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Grand Rapids MI
111 PM EDT Thu Jun 26 2025
The National Weather Service in Grand Rapids has issued a
* Severe Thunderstorm Warning for...
Southeastern Calhoun County in south central Michigan...
Southwestern Jackson County in south central Michigan...
* Until 145 PM EDT.
* At 111 PM EDT, a severe thunderstorm was located near Homer, or 9
miles southeast of Marshall, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Homer... Pulaski... Concord...
Hanover...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4218 8495 4223 8477 4217 8454 4207 8453
4207 8496
TIME...MOT...LOC 1711Z 277DEG 23KT 4214 8488
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CAS1 follow-up statement
335
WWUS53 KGRR 261732
SVSGRR
Severe Weather Statement
National Weather Service Grand Rapids MI
132 PM EDT Thu Jun 26 2025
MIC025-075-261745-
/O.CON.KGRR.SV.W.0039.000000T0000Z-250626T1745Z/
Calhoun MI-Jackson MI-
132 PM EDT Thu Jun 26 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT
FOR SOUTHEASTERN CALHOUN AND SOUTHWESTERN JACKSON COUNTIES...
At 132 PM EDT, a severe thunderstorm was located 6 miles east of
Homer, or 9 miles south of Albion, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Homer... Pulaski... Concord...
Hanover...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4223 8477 4217 8454 4207 8453 4207 8490
4219 8491
TIME...MOT...LOC 1732Z 277DEG 23KT 4212 8470
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 7:36 AM EDT, 5 hours 35 minutes earlier. Its key messages:
- Rain and Thunderstorms Today through Friday
- Hot and Humid Conditions Continue
Area forecast discussion, Jun 26, 7:36 AM EDT, 5 hours 35 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 736 AM EDT Thu Jun 26 2025 .KEY MESSAGES... - Rain and Thunderstorms Today through Friday - Hot and Humid Conditions Continue && .DISCUSSION... Issued at 339 AM EDT Thu Jun 26 2025 - Rain and Thunderstorms Today through Friday Warm air advection, MUCAPE values of 500-1000J/kg, and a pocket of higher 850mb moisture is sparking off scattered showers and thunderstorms this morning along with the low level jet and the remnant boundary from the storms from Wisconsin. With the moisture and instability in place throughout the day as the warm front shifts north scattered showers and thunderstorms are expected. This afternoon the better chances will be focused east of US-131 with the potential for some strong to severe storms. Winds will be the primary concern but can't rule out the potential for some small hail. A lull is possible tonight but we'll have to monitor the convection moving out of Wisconsin with the shortwave trough. Thunderstorms are expected to develop along the front as it moves through Friday, areas south and east of Grand Rapids have the best chance with instability building throughout the day. HREF mean SBCAPE values are around 2000 J/kg with around 25 knots of shear. While the shear isn't great, there still is the potential for stronger storms, especially the farther east you go. Again winds are the primary concern with any stronger storm. Within this moist environment, heavy rainfall is likely with any shower or thunderstorm (rates around 1 inch per hour). Thunderstorms that track repeatedly over the same area could cause minor flooding especially in urban areas and known trouble spots. Dry conditions return Friday night and continue through most of the weekend. The arrival of a longwave trough and a parade of embedded shortwaves will bring the potential for showers and storms back later Sunday into the work week next week. - Hot and Humid Conditions Continue Dew points will continue to be in the 60s and 70s through the weekend and even into next week. With highs mainly in the 80s, heat indices will be in the 90s more days than not through the weekend (Saturday looks to remain in the 80s). At this time not expecting values to reach 100 or more, but still take care by staying hydrated and limiting time outside. && .AVIATION /12Z TAFS THROUGH 12Z FRIDAY/... Issued at 736 AM EDT Thu Jun 26 2025 Pop up showers and thunderstorms are possible this morning, therefore have Prob30 groups in the TAFs with better confidence this afternoon for areas along and south of a AZO to LAN line. Any thunderstorm could produce gusty winds. Heavy rainfall is likely and could reduce visibilities down to a mile. Rainfall rates around an inch per hour are possible. A lull in thunderstorms is expected tonight before another round moves in Friday morning. There is a chance pop up showers and storms could continue through the overnight hours but chances are not high enough to include in the TAFs at this time. && .MARINE... Issued at 339 AM EDT Thu Jun 26 2025 Periods of rain and thunderstorms are expected through Friday before dry conditions return this weekend. Lightning with the potential for higher winds and waves will create hazardous conditions for mariners and beachgoers. Otherwise the current wave and wind forecast remains below Small Craft Advisory and Beach Hazard Statement criteria through the weekend. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. MARINE...None. && DISCUSSION...RAH/Thomas AVIATION...RAH MARINE...RAH
Hazardous weather outlook, Jun 26, 3:46 AM EDT, 9 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 346 AM EDT Thu Jun 26 2025 MIZ037>040-043>046-050>052-056>059-064>067-071>074-270800- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 346 AM EDT Thu Jun 26 2025 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Thunderstorms are expected throughout the day today. Some strong to severe storms are possible with gusty winds and small hail. Tonight another round of thunderstorms are possible. Heat index values are expected to be in the 90s mainly along and south of I-96. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms are expected Friday and then again Sunday into Tuesday. Heavy rainfall could cause minor flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-270800- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 346 AM EDT Thu Jun 26 2025 This hazardous weather outlook is for the nearshore waters from St Joseph to Manistee. .DAY ONE...Today and Tonight Thunderstorms are expected throughout the day today. Some strong to severe storms are possible with gusty winds and small hail. Tonight another round of thunderstorms are possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms are expected Friday and then again Sunday into Tuesday. Heavy rainfall could cause stronger river outlet currents into Lake Michigan. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 26, 11:29 AM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
1129 AM EDT Thu Jun 26 2025
MIZ074-261600-
Jackson MI-
1129 AM EDT Thu Jun 26 2025
...A strong thunderstorm will impact portions of southern Jackson
County through Noon EDT...
At 1129 AM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Vandercook Lake, or 11 miles southwest of
Jackson, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Vandercook Lake... Napoleon... Horton...
Hanover... Clark Lake... Lake Columbia...
Liberty...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4218 8457 4217 8426 4207 8428 4207 8460
TIME...MOT...LOC 1528Z 277DEG 21KT 4212 8454
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CASSpecial weather statement, Jun 26, 11:47 AM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
1147 AM EDT Thu Jun 26 2025
MIZ072-261615-
Kalamazoo MI-
1147 AM EDT Thu Jun 26 2025
...A strong thunderstorm will impact portions of southern Kalamazoo
County through 1215 PM EDT...
At 1146 AM EDT, Doppler radar was tracking a strong thunderstorm over
Portage, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kalamazoo... Portage... Vicksburg...
Schoolcraft... Scotts...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4211 8568 4226 8566 4226 8535 4207 8536
TIME...MOT...LOC 1546Z 277DEG 21KT 4218 8561
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CASSpecial weather statement, Jun 26, 12:08 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
1208 PM EDT Thu Jun 26 2025
MIZ072-073-261645-
Kalamazoo MI-Calhoun MI-
1208 PM EDT Thu Jun 26 2025
...A strong thunderstorm will impact portions of southwestern Calhoun
and southeastern Kalamazoo Counties through 1245 PM EDT...
At 1208 PM EDT, Doppler radar was tracking a strong thunderstorm
near Vicksburg, or 9 miles southeast of Portage, moving east at 30
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Union City... Burlington... Fulton...
Athens... Pine Creek...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4217 8546 4218 8505 4207 8507 4207 8550
TIME...MOT...LOC 1607Z 276DEG 25KT 4212 8543
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CASSpecial weather statement, Jun 26, 12:24 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
1224 PM EDT Thu Jun 26 2025
MIZ073-261700-
Calhoun MI-
1224 PM EDT Thu Jun 26 2025
...A strong thunderstorm will impact portions of northeastern Calhoun
County through 100 PM EDT...
At 1224 PM EDT, Doppler radar was tracking a strong thunderstorm near
Marshall, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Albion... Marshall... Marengo...
Ceresco... Duck Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4226 8511 4236 8509 4242 8494 4242 8472
4233 8472 4214 8475
TIME...MOT...LOC 1624Z 287DEG 19KT 4230 8502
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CASSpecial weather statement, Jun 26, 12:51 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
1251 PM EDT Thu Jun 26 2025
MIZ073-261730-
Calhoun MI-
1251 PM EDT Thu Jun 26 2025
...Strong thunderstorms will impact portions of southern Calhoun
County through 130 PM EDT...
At 1250 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Albion to near Burlington. Movement was
east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Albion... Marshall... Homer...
Union City... Burlington... Marengo...
Tekonsha...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4218 8517 4225 8503 4228 8480 4227 8472
4207 8471 4207 8517
TIME...MOT...LOC 1650Z 282DEG 25KT 4223 8484 4216 8510
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CASSpecial weather statement, Jun 26, 1:04 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
104 PM EDT Thu Jun 26 2025
MIZ074-261745-
Jackson MI-
104 PM EDT Thu Jun 26 2025
...A strong thunderstorm will impact portions of southwestern Jackson
County through 145 PM EDT...
At 103 PM EDT, Doppler radar was tracking a strong thunderstorm near
Albion, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Vandercook Lake... Spring Arbor... Pulaski...
Concord... Horton... Hanover...
Liberty... Clark Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4224 8471 4218 8433 4207 8433 4207 8471
TIME...MOT...LOC 1703Z 287DEG 22KT 4219 8470
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CASThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 2:33 AM EDT | Special Weather Statement | GRR | Ottawa | 57 min |
| Jun 26, 3:24 AM EDT | Special Weather Statement | GRR | Kent | 51 min |
| Jun 26, 4:07 AM EDT | Special Weather Statement | GRR | Lake | 53 min |
| Jun 26, 10:47 AM EDT | Special Weather Statement | GRR | Jackson | 28 min |
| Jun 26, 11:29 AM EDT | Special Weather Statement | GRR | Jackson | 31 min |
| Jun 26, 11:47 AM EDT | Special Weather Statement | GRR | Kalamazoo | 28 min |
| Jun 26, 12:08 PM EDT | Special Weather Statement | GRR | Kalamazoo | 37 min |
| Jun 26, 12:24 PM EDT | Special Weather Statement | GRR | Calhoun | 36 min |
| Jun 26, 12:51 PM EDT | Special Weather Statement | GRR | Calhoun | 39 min |
| Jun 26, 1:04 PM EDT | Special Weather Statement | GRR | Jackson | 41 min |
| Jun 26, 1:57 PM EDT | Special Weather Statement | GRR | Jackson | 33 min |
| Jun 26, 2:46 PM EDT | Special Weather Statement | GRR | Gratiot | 29 min |
| Jun 26, 3:37 PM EDT | Special Weather Statement | GRR | Gratiot | 23 min |
| Jun 26, 3:41 PM EDT | Special Weather Statement | GRR | Ionia | 34 min |
| Jun 26, 4:15 PM EDT | Special Weather Statement | GRR | Gratiot | 60 min |
| Jun 26, 4:30 PM EDT | Special Weather Statement | GRR | Ionia | 60 min |
| Jun 26, 4:57 PM EDT | Special Weather Statement | GRR | Montcalm | 63 min |
| Jun 26, 6:34 PM EDT | Special Weather Statement | GRR | Ingham | 56 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.